Wildfire, Wenatchee Area
- When
- August 1, 12:00 AM PST to 5:00 PM PST
- Where
- Wenatchee Area forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 47.802, -120.155 (the zone’s center; the record gives no point)
The Union Valley Fire, located three miles north of Chelan, was a lightning caused fire that burned 768 acres. The fire began on July 28th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OTX wrote it up.
The Union Valley Fire, located three miles north of Chelan, was a lightning caused fire that burned 768 acres. The fire began on July 28th. Between 120 and 140 residences received level two and three evacuation notices.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Jul 31, 9:44 PM PST, 2 hours 16 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
1044 PM PDT FRI JUL 31 2009
.SYNOPSIS...
AN UPPER LOW PRESSURE SYSTEM CENTERED OVER VANCOUVER ISLAND WILL
TRACK ACROSS BRITISH COLUMBIA THROUGH SATURDAY. THE PASSAGE OF
THIS SYSTEM WILL BRING A SURGE OF DRY AND HOT AIR ACROSS THE
REGION...WITH THE HOTTEST TEMPERATURES OF THE YEAR EXPECTED. DRY
AND VERY WARM CONDITIONS WILL THEN PERSIST THROUGH TUESDAY. BY MID
WEEK...THE RIDGE WILL SLOWLY BREAK DOWN WITH COOLER TEMPERATURES
AND INCREASING CHANCES OF THUNDERSTORMS.
&&
.DISCUSSION...MINIMAL CHANGES MADE TO FORECAST WITH MOST TEXT
PRODUCTS NOT NEEDING AN UPDATE. RED FLAG WARNING REMAINS IN EFFECT FOR
CASCADE AREAS A RIDGE OF HIGH PRESSURE ALOFT AND THE LOW LEVEL
THERMAL RIDGE KEEPS IMPRESSIVE HEATING AND SOMEWHAT UNSTABLE
CONDITIONS ACROSS A GOOD PORTION OF THE EAST SLOPE NORTHERN AND
CENTRAL LOCATIONS OVER PORTIONS OF THE WEEKEND. COMPACT UPPER
LEVEL LOW TO OVER-TOP THE RIDGE AND SQUEEZE THE PRESSURE GRADIENT
IN SUCH A MANNER NEAR THE SOUTHERN BRITISH COLUMBIA BORDER TO SHOW
SOME WIND INCREASE AND GUSTS SATURDAY AFTERNOON/EVENING.
SUSPICIOUS THAT THIS DISTURBANCE WOULD PASS THROUGH IN SUCH A
MANNER AND NOT BE A KICKER FOR THUNDERSTORMS BUT I GUESS IT IS
POSSIBLE AND FOR NOW THE THUNDERSTORM MENTION SATURDAY REMAINS
MINOR AN CONFINED TO A SLIVER OF THE EAST SLOPE CASCADES. /PELATTI
&&
.AVIATION...
VFR TO PREVAIL AT TAF SITES THROUGH 06Z SUN. WINDS MAY INCREASE
A BIT AND BECOME A BIT GUSTY 0-6Z SUNDAY AS A LOW PRESSURE
SYSTEM WORKS ITS WAY THRU SOUTHERN BRITISH COLUMBIA.
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 69 98 63 94 64 96 / 10 10 0 0 0 10
COEUR DALENE 60 96 58 93 60 94 / 10 10 0 10 10 10
PULLMAN 59 97 57 95 57 97 / 10 0 0 0 0 10
LEWISTON 69 103 69 101 68 103 / 0 0 0 0 0 10
COLVILLE 58 99 57 96 58 96 / 10 10 10 10 10 10
SANDPOINT 55 93 54 89 55 90 / 10 10 10 10 10 10
KELLOGG 62 93 60 90 61 91 / 10 10 10 10 10 10
MOSES LAKE 64 104 65 99 64 101 / 0 0 0 0 0 0
WENATCHEE 71 103 71 100 71 99 / 10 0 0 0 0 0
OMAK 66 102 63 99 63 100 / 10 0 0 0 0 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...RED FLAG WARNING FROM 10 AM TO 11 PM PDT SATURDAY FOR EAST
SLOPES NORTHERN CASCADES...OKANOGAN VALLEY...WENATCHEE AREA.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 447 PM PDT FRI JUL 31 2009 WAZ041>043-020000- WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY- 447 PM PDT FRI JUL 31 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL WASHINGTON. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY RED FLAG FIRE WEATHER CONDITIONS WILL MOVE INTO THE AREA BY MIDDAY SATURDAY AND PERSIST THROUGH THE EVENING. POTENTIALLY HAZARDOUS FIRE WEATHER CONDITIONS WILL ARISE FROM THE INTRUSION OF A VERY DRY AND UNSTABLE AIRMASS ACROSS THE REGION. THIS INTRUSION WILL ALSO BE ACCOMPANIED BY LOCALLY BREEZY CONDITIONS ESPECIALLY OVER EXPOSED RIDGES AND IN THE OKANOGAN AND WENATCHEE VALLEYS. FIRE WEATHER CONDITIONS WILL LIKELY MODERATE SATURDAY NIGHT...HOWEVER HOT AND DRY WEATHER WILL LIKELY PERSIST THROUGH MID-WEEK. IDZ001>004-026-027-WAZ031>038-044-020000- NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WATERVILLE PLATEAU- 447 PM PDT FRI JUL 31 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2009Every state in 2009This day in weather historyWarnings in Washington, August 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 194355.